Skip to main content

Lund University Publications

LUND UNIVERSITY LIBRARIES

Maximal Symmetry Groups of Hyperbolic three-manifolds

Conder, Marsten ; Martin, Gaven and Torstensson, Anna LU (2006) In New Zealand Journal of Mathematics 35(1). p.37-62
Abstract
Every nite group acts as the full isometry group of some compact hyperbolic 3-manifold. In this paper we study those nite groups which act maximally, that is when the ratio jIsom+(M)j=vol(M)is maximal among all such manifolds. In two dimensions maximal symmetry groups are called Hurwitz groups, and arise as quotients of the (2,3,7){triangle group. Here

we study quotients of the minimal co-volume lattice.
Please use this url to cite or link to this publication:
author
; and
organization
publishing date
type
Contribution to journal
publication status
published
subject
in
New Zealand Journal of Mathematics
volume
35
issue
1
pages
37 - 62
publisher
University of Auckland, Department of Mathematics
ISSN
1171-6096
language
English
LU publication?
yes
id
d6c6af4e-fa94-429e-8778-0586eb5a87fc (old id 954517)
alternative location
http://www.math.kth.se/~annator/3-manifoldsymmetries.pdf
date added to LUP
2016-04-01 11:37:30
date last changed
2018-11-21 19:58:27
@article{d6c6af4e-fa94-429e-8778-0586eb5a87fc,
  abstract     = {Every nite group acts as the full isometry group of some compact hyperbolic 3-manifold. In this paper we study those nite groups which act maximally, that is when the ratio jIsom+(M)j=vol(M)is maximal among all such manifolds. In two dimensions maximal symmetry groups are called Hurwitz groups, and arise as quotients of the (2,3,7){triangle group. Here<br/><br>
we study quotients of the minimal co-volume lattice.},
  author       = {Conder, Marsten and Martin, Gaven and Torstensson, Anna},
  issn         = {1171-6096},
  language     = {eng},
  number       = {1},
  pages        = {37--62},
  publisher    = {University of Auckland, Department of Mathematics},
  series       = {New Zealand Journal of Mathematics},
  title        = {Maximal Symmetry Groups of Hyperbolic three-manifolds},
  url          = {http://www.math.kth.se/~annator/3-manifoldsymmetries.pdf},
  volume       = {35},
  year         = {2006},
}